Alert archive / New Mexico / Red Flag Warnings in 2006
Red Flag Warning 35, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 17, 2006, 1:30 PM MDT. It took effect at Apr 17, 2006, 8:22 PM MDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2006, 1:30 PM MDT (19:30 UTC)
- In effect from
- Apr 17, 2006, 8:22 PM MDT
- Expired
- Apr 18, 2006, 6:00 PM MDT
- In force
- 22 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 171930 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 230 PM CDT MON APR 17 2006 ...THE RED FLAG WARNING HAS BEEN EXPANDED THIS AFTERNOON TO INCLUDE THE GUADALUPE MOUNTAINS...THE SOUTHEASTERN PLAINS OF NEW MEXICO...THE UPPER TRANS PECOS REGION OF WEST TEXAS...THE DAVIS MOUNTAINS...AND THE MARFA PLATEAU FOR 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...AND VERY HIGH FIRE DANGER... ...A RED FLAG WARNING IS IN EFFECT TUESDAY FOR THE GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...AND VERY HIGH FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT FOR LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING FOR THE NORTHERN AND CENTRAL PERMIAN BASIN AS WELL AS THE TRANS PECOS FOR A NOTABLE WIND SHIFT TO THE NORTH-NORTHEAST AT 15-25 MPH...AS WELL AS HIGH FIRE DANGERS ALREADY IN PLACE AND BRIEF PERIODS OF LOW RH VALUES BELOW 15 PERCENT... .STRONG WESTERLY WINDS AND VERY WARM CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON ACROSS THE GUADALUPE AND DAVIS MOUNTAINS... AS WELL AS THE ADJACENT PLAINS OF SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS REGION...AND THE MARFA PLATEAU. AFTERNOON RELATIVE HUMIDITY WILL REMAIN IN THE SINGLE DIGITS. THESE WEATHER CONDITIONS WILL RESULT IN FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD. MEANWHILE...A STRONG COLD FRONT IS EXPECTED TO CREATE A NOTABLE STRONG WIND SHIFT WEDNESDAY MORNING TO THE NORTH. 20-FOOT WINDS BEHIND THIS FRONT ARE EXPECTED TO BE BETWEEN 20-25 MPH FOR A FEW HOURS AFTER FRONTAL PASSAGE. NMZ114-TXZ258-180200- /O.UPG.KMAF.FW.A.0031.060418T1600Z-060419T0000Z/ /O.NEW.KMAF.FW.W.0035.060418T1600Z-060419T0000Z/ /O.CON.KMAF.FW.W.0034.000000T0000Z-060418T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 130 PM MDT MON APR 17 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. WEST TO SOUTHWEST 20 FOOT WINDS BETWEEN 20 AND 35 MPH...WITH HIGHER GUSTS ARE EXPECTED TO CONTINUE THROUGH EARLY THIS EVENING...IN ADDITION TO EXTREMELY LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE DANGER. THESE CONDITIONS WILL PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. CONDITIONS WILL SLOWLY IMPROVE AFTER SUNSET...BUT POOR RELATIVE HUMIDITY RECOVERY AND GUSTY WINDS WILL LIKELY PERSIST THROUGH TONIGHT. GUSTY WEST WINDS WILL CONTINUE THROUGHOUT THE DAY ON TUESDAY ACROSS THE GUADALUPE MOUNTAINS. 20-FOOT WEST WINDS IN EXCESS OF 35 MPH WILL BE POSSIBLE...ESPECIALLY IN THE MORNING AND EARLY AFTERNOON. THESE CONDITIONS WILL BE COUPLED WITH VERY LOW SURFACE RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS AND HIGH FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TXZ058>060-067-180200- /O.NEW.KMAF.FW.A.0032.060419T0600Z-060419T1700Z/ /O.CON.KMAF.FW.W.0034.000000T0000Z-060418T0200Z/ REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- 230 PM CDT MON APR 17 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. WEST TO SOUTHWEST 20 FOOT WINDS BETWEEN 20 AND 30 MPH...WITH A FEW HIGHER GUSTS ARE EXPECTED THROUGH EARLY THIS EVENING...IN ADDITION TO EXTREMELY LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE DANGER. THESE CONDITIONS WILL PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. CONDITIONS ARE EXPECTED TO IMPROVE AFTER SUNSET. A NOTABLE WIND SHIFT TO THE NORTH-NORTHEAST WILL ACCOMPANY A FRONTAL PASSAGE EARLY WEDNESDAY MORNING AROUND 7 AM. 20-FOOT WIND SPEEDS ARE EXPECTED TO BE BETWEEN 20-25 MPH SUSTAINED FOR A FEW HOURS AFTER FRONTAL PASSAGE. ALONG THE LEADING EDGE OF THIS FRONT...RELATIVE HUMIDITY LEVELS WILL BE CRITICALLY LOW...NEAR 10 PERCENT...BUT AFTERWARDS....EXPECT RELATIVE HUMIDITY LEVELS TO RISE AS TEMPERATURES COOL. COMBINED WITH THE HIGH FIRE DANGER ALREADY IN PLACE...DECIDED TO GO WITH A FIRE WEATHER WATCH AT THIS TIME. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NMZ115-TXZ057-074-080-180200- /O.CON.KMAF.FW.W.0034.000000T0000Z-060418T0200Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 230 PM CDT MON APR 17 2006 /130 PM MDT MON APR 17 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. WEST TO SOUTHWEST 20 FOOT WINDS BETWEEN 20 AND 30 MPH...WITH A FEW HIGHER GUSTS ARE EXPECTED THROUGH EARLY THIS EVENING...IN ADDITION TO EXTREMELY LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE DANGER. THESE CONDITIONS WILL PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. CONDITIONS ARE EXPECTED TO IMPROVE AFTER SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TXZ045>048-050>053-061>063-068>070-075-082-180900- /O.NEW.KMAF.FW.A.0032.060419T0600Z-060419T1700Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-ECTOR- MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN-PECOS-TERRELL- 230 PM CDT MON APR 17 2006 ...FIRE WEATHER WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. A NOTABLE WIND SHIFT TO THE NORTH-NORTHEAST WILL ACCOMPANY A FRONTAL PASSAGE EARLY WEDNESDAY MORNING AROUND 7 AM. 20-FOOT WIND SPEEDS ARE EXPECTED TO BE BETWEEN 20-25 MPH SUSTAINED FOR A FEW HOURS AFTER FRONTAL PASSAGE. ALONG THE LEADING EDGE OF THIS FRONT...RELATIVE HUMIDITY LEVELS WILL BE CRITICALLY LOW...NEAR 10 PERCENT...BUT AFTERWARDS....EXPECT RELATIVE HUMIDITY LEVELS TO RISE AS TEMPERATURES COOL. COMBINED WITH THE HIGH FIRE DANGER ALREADY IN PLACE...DECIDED TO GO WITH A FIRE WEATHER WATCH AT THIS TIME. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
4 follow-up statements
000 WWUS84 KMAF 180222 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 922 PM CDT MON APR 17 2006 ...A RED FLAG WARNING HAS BEEN EXTENDED OVERNIGHT AND THROUGH THE DAY TUESDAY IN THE GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...AND VERY HIGH FIRE DANGER... ...THE RED FLAG WARNING HAS EXPIRED FOR THE SOUTHEASTERN PLAINS OF NEW MEXICO...THE UPPER TRANS PECOS REGION OF WEST TEXAS...THE DAVIS MOUNTAINS... AND THE MARFA PLATEAU... ...A FIRE WEATHER WATCH IS IN EFFECT FOR LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING FOR THE NORTHERN AND CENTRAL PERMIAN BASIN AS WELL AS THE TRANS PECOS FOR A NOTABLE WIND SHIFT TO THE NORTH-NORTHEAST AT 15-25 MPH...AS WELL AS HIGH FIRE DANGERS ALREADY IN PLACE AND BRIEF PERIODS OF LOW RH VALUES BELOW 15 PERCENT... .RELATIVE HUMIDITIES ARE NOT EXPECTED TO RECOVER SIGNIFICANTLY OVERNIGHT OVER THE GUADALUPE MOUNTAINS WITH MAXIMUM RELATIVE HUMIDITIES OF ONLY 15 PERCENT. A STRONG MID LEVEL WESTERLY FLOW WILL ALSO SUSTAIN 20 FOOT WINDS ABOVE 20 MPH TONIGHT THROUGH TUESDAY. THESE WEATHER CONDITIONS WILL RESULT IN FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD. MEANWHILE...A STRONG COLD FRONT IS EXPECTED TO CREATE A NOTABLE STRONG WIND SHIFT WEDNESDAY MORNING TO THE NORTH. 20-FOOT WINDS BEHIND THIS FRONT ARE EXPECTED TO BE BETWEEN 20-25 MPH FOR A FEW HOURS AFTER FRONTAL PASSAGE. NMZ114-TXZ258-181030- /O.EXP.KMAF.FW.W.0034.000000T0000Z-060418T0200Z/ /O.EXT.KMAF.FW.W.0035.060418T0222Z-060419T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 822 PM MDT MON APR 17 2006 ...RED FLAG WARNING HAS EXPIRED... ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM MDT TUESDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM MDT TUESDAY. WEST TO SOUTHWEST 20 FOOT WINDS BETWEEN 20 AND 30 MPH...WITH HIGHER GUSTS ARE EXPECTED TO CONTINUE OVERNIGHT...IN ADDITION TO EXTREMELY LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE DANGER. THESE CONDITIONS WILL PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. GUSTY WEST WINDS WILL CONTINUE THROUGHOUT THE DAY ON TUESDAY ACROSS THE GUADALUPE MOUNTAINS. 20 FOOT WEST WINDS IN EXCESS OF 35 MPH WILL BE POSSIBLE...ESPECIALLY IN THE MORNING AND EARLY AFTERNOON. THESE CONDITIONS WILL BE COUPLED WITH VERY LOW SURFACE RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS AND HIGH FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TXZ058>060-067-181030- /O.EXP.KMAF.FW.W.0034.000000T0000Z-060418T0200Z/ /O.CON.KMAF.FW.A.0032.060419T0600Z-060419T1700Z/ REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- 922 PM CDT MON APR 17 2006 ...RED FLAG WARNING HAS EXPIRED... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. A NOTABLE WIND SHIFT TO THE NORTH-NORTHEAST WILL ACCOMPANY A FRONTAL PASSAGE EARLY WEDNESDAY MORNING AROUND 7 AM. 20 FOOT WIND SPEEDS ARE EXPECTED TO BE BETWEEN 20-25 MPH SUSTAINED FOR A FEW HOURS AFTER FRONTAL PASSAGE. ALONG THE LEADING EDGE OF THIS FRONT...RELATIVE HUMIDITY LEVELS WILL BE CRITICALLY LOW...NEAR 10 PERCENT...BUT AFTERWARDS....EXPECT RELATIVE HUMIDITY LEVELS TO RISE AS TEMPERATURES COOL. COMBINED WITH THE HIGH FIRE DANGER ALREADY IN PLACE...DECIDED TO GO WITH A FIRE WEATHER WATCH AT THIS TIME. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NMZ115-TXZ057-074-080-180330- /O.EXP.KMAF.FW.W.0034.000000T0000Z-060418T0200Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 922 PM CDT MON APR 17 2006 /822 PM MDT MON APR 17 2006/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ TXZ045>048-050>053-061>063-068>070-075-082-181030- /O.CON.KMAF.FW.A.0032.060419T0600Z-060419T1700Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-ECTOR- MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN-PECOS-TERRELL- 922 PM CDT MON APR 17 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. A NOTABLE WIND SHIFT TO THE NORTH-NORTHEAST WILL ACCOMPANY A FRONTAL PASSAGE EARLY WEDNESDAY MORNING AROUND 7 AM. 20-FOOT WIND SPEEDS ARE EXPECTED TO BE BETWEEN 20-25 MPH SUSTAINED FOR A FEW HOURS AFTER FRONTAL PASSAGE. ALONG THE LEADING EDGE OF THIS FRONT...RELATIVE HUMIDITY LEVELS WILL BE CRITICALLY LOW...NEAR 10 PERCENT...BUT AFTERWARDS....EXPECT RELATIVE HUMIDITY LEVELS TO RISE AS TEMPERATURES COOL. COMBINED WITH THE HIGH FIRE DANGER ALREADY IN PLACE...DECIDED TO GO WITH A FIRE WEATHER WATCH AT THIS TIME. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 05
000 WWUS84 KMAF 181027 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 527 AM CDT TUE APR 18 2006 ...A RED FLAG WARNING REMAINS IN EFFECT TODAY FOR THE GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES BELOW 15 PERCENT AND VERY HIGH FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT FOR LATE TONIGHT THROUGH WEDNESDAY MORNING FOR THE PERMIAN BASIN...WESTERN LOW ROLLING PLAINS AND TRANS PECOS REGION FOR A NORTHERLY WIND SHIFT WITH 20 FOOT WIND GUSTS OF 35 MPH OR GREATER...HIGH FIRE DANGER AND BRIEF PERIODS OF LOW RELATIVE HUMIDITIES BELOW 15 PERCENT... .VERY LOW RH/S OF 5-15% CAN BE EXPECTED OVER THE GUADALUPE MOUNTAINS TODAY. THIS ALONG WITH 20 FOOT WINDS ABOVE 20 MPH AND HIGH FIRE DANGER WILL RESULT IN FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD. ACROSS THE PERMIAN BASIN...WESTERN LOW ROLLING PLAINS AND TRANS PECOS REGION... A STRONG COLD FRONT IS EXPECTED TO CREATE A NOTABLE WIND SHIFT TO THE NORTH EARLY WEDNESDAY MORNING. 20-FOOT WINDS BEHIND THIS FRONT ARE EXPECTED TO BE BETWEEN 20-25 MPH FOR A FEW HOURS AFTER FRONTAL PASSAGE...WHILE RH/S NEAR THE FRONT ARE EXPECTED TO BE NEAR 15%. NMZ114-TXZ258-182030- /O.CON.KMAF.FW.W.0035.000000T0000Z-060419T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 427 AM MDT TUE APR 18 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. WEST TO SOUTHWEST 20 FOOT WINDS BETWEEN 25 AND 35 MPH...WITH HIGHER GUSTS ARE EXPECTED TO CONTINUE TODAY. IN ADDITION... EXTREMELY LOW RELATIVE HUMIDITIES AND VERY HIGH FIRE DANGER WILL REMAIN IN PLACE. THESE CONDITIONS WILL REMAIN FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TXZ045>048-050>053-058>063-067>070-075-082-182030- /O.CON.KMAF.FW.A.0032.060419T0600Z-060419T1700Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-TERRELL- 527 AM CDT TUE APR 18 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. A NOTABLE WIND SHIFT TO THE NORTH-NORTHEAST WILL ACCOMPANY A FRONTAL PASSAGE EARLY WEDNESDAY MORNING. HIGH FIRE DANGER WILL BE IN PLACE AHEAD OF THE COLD FRONT AND SUSTAINED 20 FOOT WIND SPEEDS NEAR 20 MPH WITH GUSTS OF 35 MPH OR GREATER ARE EXPECTED AFTER THE FRONTAL PASSAGE. ALONG THE LEADING EDGE OF THIS FRONT...RELATIVE HUMIDITY LEVELS ARE EXPECTED TO BE AT OR BELOW 15%. CONDITIONS WILL GRADUALLY IMPROVE BEHIND THE COLD FRONT AS RELATIVE HUMIDITY LEVELS RISE WHILE TEMPERATURES COOL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS84 KMAF 182007 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 307 PM CDT TUE APR 18 2006 ...A RED FLAG WARNING REMAINS IN EFFECT FOR THE REST OF TODAY FOR THE GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES BELOW 15 PERCENT AND VERY HIGH FIRE DANGER... ...A RED FLAG WARNING IS IN EFFECT FOR LATE TONIGHT THROUGH WEDNESDAY MORNING FOR THE PERMIAN BASIN...WESTERN LOW ROLLING PLAINS AND TRANS PECOS REGION FOR A NORTHERLY WIND SHIFT WITH 20 FOOT WIND GUSTS OF 35 MPH OR GREATER...HIGH FIRE DANGER AND BRIEF PERIODS OF RELATIVE HUMIDITIES BELOW 15 PERCENT... .VERY LOW RH/S OF 5-15% WILL CONTINUE OVER THE GUADALUPE MOUNTAINS TODAY. THIS ALONG WITH 20 FOOT WINDS ABOVE 20 MPH AND HIGH FIRE DANGER WILL RESULT IN FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD. A STRONG COLD FRONT IS EXPECTED TO CREATE A NOTABLE WIND SHIFT TO THE NORTH EARLY WEDNESDAY MORNING. 20-FOOT WINDS BEHIND THIS FRONT ARE EXPECTED TO BE BETWEEN 20-25 MPH FOR A FEW HOURS AFTER FRONTAL PASSAGE...WHILE RH/S NEAR THE FRONT ARE EXPECTED TO BE NEAR OR BELOW 15 PERCENT. TXZ045>048-050>053-058>063-067>070-075-082-190415- /O.UPG.KMAF.FW.A.0032.060419T0600Z-060419T1700Z/ /O.NEW.KMAF.FW.W.0036.060419T0300Z-060419T1200Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-TERRELL- 307 PM CDT TUE APR 18 2006 ...RED FLAG WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A SHARP WIND SHIFT TO THE NORTH-NORTHWEST WILL ACCOMPANY A FRONTAL PASSAGE EARLY WEDNESDAY MORNING. HIGH FIRE DANGER WILL BE IN PLACE AHEAD OF THE COLD FRONT AND SUSTAINED 20 FOOT WIND SPEEDS NEAR 20 MPH WITH GUSTS OF 35 MPH OR GREATER ARE EXPECTED AFTER THE FRONTAL PASSAGE. ALONG THE LEADING EDGE OF THIS FRONT... RELATIVE HUMIDITY LEVELS ARE EXPECTED TO BE AT OR BELOW 15 PERCENT. CONDITIONS WILL GRADUALLY IMPROVE BEHIND THE COLD FRONT AS RELATIVE HUMIDITY LEVELS RISE AND TEMPERATURES COOL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NMZ114-TXZ258-190000- /O.CON.KMAF.FW.W.0035.000000T0000Z-060419T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 207 PM MDT TUE APR 18 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... WEST TO SOUTHWEST 20 FOOT WINDS BETWEEN 25 AND 35 MPH...WITH HIGHER GUSTS WILL CONTINUE FOR THE REST OF TODAY. IN ADDITION... EXTREMELY LOW RELATIVE HUMIDITIES AND VERY HIGH FIRE DANGER WILL REMAIN IN PLACE. THESE CONDITIONS WILL REMAIN FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KMAF 190011 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 711 PM CDT TUE APR 18 2006 ...THE RED FLAG WARNING HAS EXPIRED FOR THE GUADALUPE MOUNTAINS... ...A RED FLAG WARNING IS IN EFFECT FOR LATE TONIGHT THROUGH WEDNESDAY MORNING FOR THE PERMIAN BASIN...WESTERN LOW ROLLING PLAINS AND TRANS PECOS REGION FOR A NORTHERLY WIND SHIFT WITH 20 FOOT WIND GUSTS OF 35 MPH OR GREATER...HIGH FIRE DANGER AND BRIEF PERIODS OF RELATIVE HUMIDITIES BELOW 15 PERCENT... A STRONG COLD FRONT IS EXPECTED TO CREATE A NOTABLE WIND SHIFT TO THE NORTH EARLY WEDNESDAY MORNING. 20-FOOT WINDS BEHIND THIS FRONT ARE EXPECTED TO BE BETWEEN 20-25 MPH FOR A FEW HOURS AFTER FRONTAL PASSAGE...WHILE RH/S NEAR THE FRONT ARE EXPECTED TO BE NEAR OR BELOW 15 PERCENT. NMZ114-TXZ258-190115- /O.EXP.KMAF.FW.W.0035.000000T0000Z-060419T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 611 PM MDT TUE APR 18 2006 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. ALTHOUGH RELATIVE HUMIDITY VALUES WILL BE VERY LOW THIS EVENING...20 FOOT WINDS WILL GENERALLY BE BELOW 20 MPH. $$ TXZ045>048-050>053-058>063-067>070-075-082-191200- /O.CON.KMAF.FW.W.0036.060419T0300Z-060419T1200Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-TERRELL- 711 PM CDT TUE APR 18 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY. A SHARP WIND SHIFT TO THE NORTH-NORTHWEST WILL ACCOMPANY A FRONTAL PASSAGE EARLY WEDNESDAY MORNING. HIGH FIRE DANGER WILL BE IN PLACE AHEAD OF THE COLD FRONT AND SUSTAINED 20 FOOT WIND SPEEDS NEAR 20 MPH WITH GUSTS OF 35 MPH OR GREATER ARE EXPECTED AFTER THE FRONTAL PASSAGE. ALONG THE LEADING EDGE OF THIS FRONT... RELATIVE HUMIDITY LEVELS ARE EXPECTED TO BE AT OR BELOW 15 PERCENT. CONDITIONS WILL GRADUALLY IMPROVE BEHIND THE COLD FRONT AS RELATIVE HUMIDITY LEVELS RISE AND TEMPERATURES COOL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 17, 12:54 PM MDT, 36 minutes earlier.
Area forecast discussion, Apr 17, 12:54 PM MDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
154 PM CDT MON APR 17 2006
.SHORT TERM...
DRY AND SUBSIDENT AIR IS NOTED ON WATER VAPOR IMAGERY EARLY THIS
AFTERNOON. THIS WILL RESULT IN GENERALLY CLEAR SKIES ACROSS MOST
AREAS TONIGHT WITH ONLY A FEW HIGH CLOUDS CLIPPING SOUTHERN PARTS OF
THE REGION LATE. WINDS WILL GRADUALLY DECREASE AFTER SUNSET ACROSS
THE PLAINS. HOWEVER...WIND SPEEDS ARE EXPECTED TO STAY UP IN THE
GUADALUPE MOUNTAINS...ESPECIALLY THE HIGHER ELEVATIONS...AS A
MOUNTAIN WAVE SIGNATURE CONTINUES THROUGH THE NIGHT. THINK RELATIVE
HUMIDITY WILL RISE ABOVE RED FLAG THRESHOLDS SHORTLY AFTER
SUNSET...BUT RECOVERY SHOULD BE POOR.
.LONG TERM...
WEAK MID-LEVEL RIDGING WILL GIVE WAY TO A DEEP MID- AND UPPER-LEVEL
TROUGH CURRENTLY LOCATED OVER THE INTERMOUNTAIN WEST AS PER WATER
VAPOR IMAGERY. THIS SYSTEM WILL SHIFT EASTWARD AND POSITION ITSELF
OVER THE CENTRAL ROCKIES BY 18/1200Z. AN ASSOCIATED COLD FRONT WILL
ADVANCE SOUTHWARD THROUGH THE TEXAS PANHANDLE DURING THE DAY ON
TUESDAY. GFS AND NAM COMPARISONS DEPICT BRIEF GUSTY WINDS /15- 25
MPH/...ALONG WITH A WIND SHIFT FROM THE WEST TO THE NORTH...BY
19/1200Z ACROSS THE CWA. COOLER TEMPERATURES AND INCREASING
RELATIVE HUMIDITIES BEHIND THE FRONT SHOULD CAUSE ONLY LOCALIZED
RED FLAG CONDITIONS TO EXIST. THE GUSTY NORTH WINDS SHOULD WEAKEN
WITHIN A SIX-HOUR WINDOW OF FRONTAL PASSAGE. HOWEVER...DUE TO THE
SHARP CHANGE IN WIND DIRECTION AND SPEED...HAVE OPTED TO ISSUE A
FIRE WEATHER WATCH FOR THE PERMIAN BASIN AND TRANS PECOS FOR
WEDNESDAY MORNING AS IT WILL BE A NOTABLE HEADLINE.
MEANWHILE...THE GUADALUPE MOUNTAINS WILL AGAIN SEE A PERIOD OF
LOCALLY HIGH WINDS ASSOCIATED WITH THIS SYSTEM TUESDAY MORNING.
CROSS-SECTION ANALYSIS ACROSS THE MOUNTAIN RANGE REVEALS A STRONG
OMEGA COUPLET AND ASSOCIATED AGEOSTROPHIC ROTOR ON THE LEE SIDE BY
EARLY MORNING...BUT SHOULD WEAKEN BY TUESDAY MID-MORNING.
THEREFORE...WILL DECLINE FROM ISSUING A HIGH WIND WARNING...HOWEVER
WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR
TUESDAY. TEMPERATURES WILL CLIMB TO THE UPPER 80S TO THE LOWER 90S.
BY WEDNESDAY AFTERNOON...EXPECT SEASONAL TEMPERATURES AS THE
MODIFIED AIRMASS BEHIND THE FRONT SETTLES IN. MEANWHILE... THE TAIL
END OF THE FRONT WILL BECOME STATIONARY AND LINGER ACROSS THE AREA.
SURFACE HIGH PRESSURE WILL SHIFT ACROSS THE RED RIVER BY
AFTERNOON...WITH EASTERLY SURFACE WINDS PERSISTING INTO THE
EVENING. THIS WILL ALLOW FOR AN INCREASE IN LOW-LEVEL
MOISTURE...MITIGATING THE FIRE WEATHER CONDITIONS IN THE
SHORT-TERM. A LOW AMPLITUDE SHORTWAVE PATTERN WILL EMERGE ACROSS
THE DESERT SOUTHWEST BY LATE WEDNESDAY/EARLY THURSDAY. WEAK WARM
AIR ADVECTION...COUPLED WITH EASTERLY WIND COMPONENT WILL INCREASE
THE CLOUD COVER AND THE POSSIBILITY OF ISOLATED THUNDERSTORMS ACROSS
THE EASTERN THIRD OF THE CWA...BUT WILL GENERALLY KEEP POPS LOWER
THAN THE MEXMOS AT THIS TIME.
AS ANOTHER DEEP UPPER TROUGH DEEPENS OFF THE WEST COAST...MORE
UNSETTLED WEATHER MAY PERSIST INTO THE WEEKEND. HAVE LEFT ISOLATED
POPS IN THE FORECAST...BUT FEEL THE GREATEST THREAT OF PRECIPITATION
MAY BE ACROSS THE ROLLING PLAINS RATHER THAN THE PERMIAN BASIN AT
THIS TIME.
&&
.FIRE WEATHER...
LOOK FOR RED FLAG CRITERIA TO BE MET ACROSS THE GUADALUPE MOUNTAINS
TUESDAY FOR EXTREMELY LOW RELATIVE HUMIDITY VALUES...HIGH FIRE
DANGERS...AND GUSTY WEST WINDS. A STRONG COLD FRONT IS PROJECTED TO
PROPAGATE THROUGH THE NORTHERN BASIN BY WEDNESDAY MORNING. WITH
IT...EXPECT WEST WINDS TO SHIFT TO THE NORTH SUSTAINED AT 15-25 MPH
THROUGH NOON. WINDS SHOULD GRADUALLY SUBSIDE BY EARLY AFTERNOON.
PROHIBITIVE FACTOR LIMITING RED FLAG CONDITIONS MAY BE THE SURFACE
HUMIDITY VALUES AS COOLER TEMPERATURES BEHIND THE FRONT WILL ALLOW
RH RANGES FROM 20-30 PERCENT TO BE PRESENT. NONETHELESS...THIS WIND
SHIFT COULD POTENTIALLY BE PROBLEMATIC AND THEREFORE...HAVE OPTED TO
ISSUE A FIRE WEATHER WATCH FOR THE PERMIAN BASIN AND TRANS PECOS FOR
WEDNESDAY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 56 89 53 79 / 0 0 0 0
CARLSBAD NM 56 88 52 80 / 0 0 0 0
DRYDEN TX 64 96 62 88 / 0 0 0 0
FORT STOCKTON TX 62 94 57 84 / 0 0 0 0
GUADALUPE PASS TX 57 82 54 78 / 0 0 0 0
HOBBS NM 55 86 51 79 / 0 0 0 0
MARFA TX 46 83 47 79 / 0 0 0 0
MIDLAND INTL AIRPORT TX 57 90 54 78 / 0 0 0 0
ODESSA TX 59 88 52 82 / 0 0 0 0
WINK TX 57 92 54 84 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 9 PM CDT MONDAY FOR THE FOLLOWING ZONES...
CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE
MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...AND
SOUTHERN LEA COUNTY.
RED FLAG WARNING FROM 11 AM CDT TUESDAY TO 7 PM CDT TUESDAY FOR
THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...FIRE WEATHER WATCH FROM 1 AM CDT WEDNESDAY TO NOON CDT WEDNESDAY
FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...
DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...
MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...REEVES
COUNTY AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...
WARD...AND WINKLER.
RED FLAG WARNING UNTIL 9 PM CDT MONDAY FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...
LOVING...MARFA PLATEAU...REEVES COUNTY AND UPPER TRANS
PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...AND
WINKLER.
RED FLAG WARNING FROM 11 AM CDT TUESDAY TO 7 PM CDT TUESDAY FOR
THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.
&&
21/02Hazardous weather outlook, Apr 17, 2:13 AM MDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 313 AM CDT MON APR 17 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-180815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 313 AM CDT MON APR 17 2006 /213 AM MDT MON APR 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WEST TO SOUTHWEST 20-FOOT WINDS OF 20 TO 25 MPH ARE EXPECTED ACROSS THE PLAINS OF SOUTHEAST NEW MEXICO MONDAY....WHILE 25 TO 35 MPH 20-FOOT WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS. THIS...COMBINED WITH CRITICALLY LOW RELATIVE HUMIDITY VALUES WILL RESULT IN FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH. STRONG GUSTY WINDS ARE EXPECTED THROUGH GUADALUPE PASS THIS AFTERNOON. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...ARE URGED TO SLOW DOWN AND PROCEED WITH CAUTION IF STRONG WINDS ARE ENCOUNTERED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES WILL AGAIN BE POSSIBLE ON TUESDAY IN THE GUADALUPE MOUNTAINS. EXPECT VALUES OF 30-35 MPH WITH GUSTS AROUND 40 MPH POSSIBLE. THE STRONG WINDS...LOW RELATIVE HUMIDITY VALUES...AND HIGH FIRE DANGER WILL CONTRIBUTE TO THE RAPID GROWTH AND SPREAD OF ANY FIRE THAT IS INITIATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 2:08 AM MDT | Fire Weather Watch | MAF | 11 hr | |
| Apr 17, 2:08 AM MDT | Red Flag Warning | MAF | 18 hr | |
| Apr 17, 1:30 PM MDT | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 25 hr |
Nearby
Red Flag Warnings in New Mexico, 2006Red Flag Warnings in Texas, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.